ArticleCureus2026
A Rare Case of Pulmonary Arterial Hypertension in a Patient With Breast Cancer Treated With Trastuzumab Emtansine.
Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Breast cancer is the most common malignancy in women worldwide. A large proportion of breast cancer cases demonstrate human epidermal growth factor receptor 2 (HER2) overexpression. Trastuzumab emtansine (T-DM1) is an established therapy for HER2-positive metastatic breast cancer, though rare but serious adverse effects may occur. We report a 58-year-old woman with HER2-positive metastatic breast cancer who developed progressive exertional dyspnoea while receiving T-DM1. Echocardiography demonstrated right ventricular dilation and dysfunction with elevated pulmonary pressures. Right heart catheterisation confirmed pulmonary arterial hypertension (PAH) with increased pulmonary vascular resistance. Comprehensive evaluation, including computed tomography, pulmonary angiography, and ventilation-perfusion scanning, excluded thromboembolic disease. There was no significant parenchymal lung disease, and left ventricular function was preserved. In the absence of alternative causes and given the temporal relationship with T-DM1 exposure, drug-induced PAH was considered likely. The patient was treated with sildenafil and ambrisentan, resulting in symptomatic and haemodynamic improvement. Concurrent hepatotoxicity also resolved following discontinuation of T-DM1, further supporting a causal association. PAH is a rare complication of HER2-targeted therapies, with limited cases reported. This case highlights the importance of recognising PAH as a potential adverse effect of T-DM1. Clinicians should maintain a high index of suspicion in patients presenting with unexplained dyspnoea or right ventricular dysfunction to enable early diagnosis and appropriate management.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.